MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0412
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter name and address: the initial reporter first name is not known.The initial reporter phone: (b)(6) the initial reporter email address was not provided / available.Initial reporter address line 1: (b)(6).[conclusion]: the healthcare professional reported that during a coil embolization targeting an 8.1mm x 4.3mm right middle cerebral artery (mca) bifurcation aneurysm, a 4mm x 12cm orbit galaxy tdl complex fill coil (640cf0412 / 30596903) prematurely detached in the concomitant microcatheter (size/brand not specified).The physician immediately used a heartcare medical stent retriever to withdraw the prematurely detached coil and then switched to a new coil to complete the procedure.There was no report of patient injury.It was stated that when the physician filled the aneurysm with the second coil, it was found that the coil had prematurely detached in the microcatheter.The complaint device is not available for evaluation; however, a single medical imaging was returned and forwarded to cerenovus sr.Medical affairs director (neurointerventionalist) for review.The medical imaging included in the complaint underwent independent physician review on (b)(6) 2022.The results of the physician review are documented as follows: ¿the description of the case is clear and is supported with one single plane, unsubtracted, image in the working projection.The image shows an mca aneurysm on the right side that is partially filled with coils.There is one coil coming out of the aneurysm with the tip of the delivery microcatheter being in the carotid and a skull-base position of a support guide catheter or distal access catheter.This coil appears to be detached given the fact that there is no stretching visible upon the microcatheter retraction.A second wire with microcatheter is in place, which is in keeping with using a retrieval device to retrieve the prematurely detached coil from the aneurysm.There is no imaging after this stage, but only the description above.¿ physician name and date reviewed: (b)(6)neurointerventionalist, (b)(6) 2022.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30596903) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Premature coil detachment in the microcatheter is considered an mdr reportable malfunction as this failure could result in non-target site embolization, ischemia, or infarct.In this case, the failure necessitated use of a stent retriever to aid in coil withdrawal and preclude patient injury.Thus, the event is considered mdr reportable with the classification of serious injury.A manufacturing documentation review was performed.There is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization targeting an 8.1mm x 4.3mm right middle cerebral artery (mca) bifurcation aneurysm, a 4mm x 12cm orbit galaxy tdl complex fill coil (640cf0412 / 30596903) prematurely detached in the concomitant microcatheter (size/brand not specified).The physician immediately used a heartcare medical stent retriever to withdraw the prematurely detached coil and then switched to a new coil to complete the procedure.There was no report of patient injury.It was stated that when the physician filled the aneurysm with the second coil, it was found that the coil had prematurely detached in the microcatheter.The complaint device is not available for evaluation; however, a single medical imaging was returned and forwarded to cerenovus sr.Medical affairs director (neurointerventionalist) for review.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 19-may-2022.Additional information]: on 19-may-2022, additional information was received.The information indicated that the embolic coil did become prematurely detached at the detachment zone on the device positioning unit.The embolic coil did not become separated into two or more pieces.The reported event did not result in a reduced / restricted blood flow in the parent vessel.The microcatheter used was a prowler select plus lpes, catalog and lot number are not available.The same microcatheter was used with the replacement coil, a 4mm x 10cm orbit galaxy complex fill (640cf0410) to complete the procedure.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14196774
Report Number3008114965-2022-00285
Device Sequence Number4405898
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number640CF0412
Device Catalogue Number640CF0412
Device Lot Number30596903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown